MAUDE Adverse Event Report: XOMED MFG MYSTIC MEROCEL® NASAL - STANDARD DRESSING; SPLINT, INTRANASAL SEPTAL

XOMED MFG MYSTIC MEROCEL® NASAL - STANDARD DRESSING; SPLINT, INTRANASAL SEPTAL
Model Number 400402
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Swelling/ Edema (4577)
Date of Event 09/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that merocel product was sterile and packaging was not damaged.The patient underwent jaw cyst surgery and merocel sponge was used by placing inside the surgical cavity on the jaw.The sponge was placed in the patient's body for about 26 hours.User informed the patient that it was used to stop bleeding.The sponge was removed by a doctor.Three weeks after the surgery, the patient face was severely swollen and infection was suspected.
 
Additional Manufacturer Narrative
H6: previously added imdrf d12 is no longer valid.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MEROCEL® NASAL - STANDARD DRESSING
Common Device Name
SPLINT, INTRANASAL SEPTAL
Manufacturer (Section D)
XOMED MFG MYSTIC
950 flanders rd
mystic CT 06355
Manufacturer (Section G)
XOMED MFG MYSTIC
950 flanders rd
mystic CT 06355
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key20343973
Report Number1219071-2024-00001
Device Sequence Number7945388
Product Code LYA
UDI-Device Identifier00681490105156
UDI-Public00681490105156
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/30/2025
Device Model Number400402
Device Catalogue Number400402
Device Lot Number11479066
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer12/24/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date12/24/2024
Date Device Manufactured10/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexPrefer Not To Disclose